Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 11, 2015, 3:54 AM EST. It took effect at Jan 11, 2015, 10:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2015, 3:54 AM EST (08:54 UTC)
- In effect from
- Jan 11, 2015, 10:00 AM EST
- Expired
- Jan 12, 2015, 4:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
010 WHUS72 KMLB 110854 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 354 AM EST SUN JAN 11 2015 ...BOATING CONDITIONS WILL DETERIORATE TODAY... AMZ570-572-575-121000- /O.NEW.KMLB.SC.Y.0003.150111T1500Z-150112T1000Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 354 AM EST SUN JAN 11 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST MONDAY. * WINDS AND SEAS...EASTERLY WINDS BEHIND AN INVERTED TROUGH WILL INCREASE TO AROUND 20 KNOTS WITH SEA UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
942 WHUS72 KMLB 111933 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 233 PM EST SUN JAN 11 2015 ...BOATING CONDITIONS CONTINUE TO DETERIORATE... AMZ552-555-120900- /O.EXB.KMLB.SC.Y.0003.000000T0000Z-150112T0900Z/ COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 233 PM EST SUN JAN 11 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. * WINDS AND SEAS...EAST TO SOUTHEAST WINDS BEHIND AN INVERTED TROUGH WILL INCREASE TO AROUND 20 KNOTS WITH SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-120900- /O.EXT.KMLB.SC.Y.0003.000000T0000Z-150112T0900Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 233 PM EST SUN JAN 11 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS AND SEAS...EAST TO SOUTHEAST WINDS BEHIND AN INVERTED TROUGH WILL INCREASE TO AROUND 20 KNOTS WITH SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 8:15 PM EST, 7 hours 39 minutes earlier.
Area forecast discussion, Jan 10, 8:15 PM EST, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 815 PM EST SAT JAN 10 2015 .DISCUSSION... CURRENT-OVERNIGHT...THE LATEST DAYTONA OB WAS FEW AT 5000 FEET BUT THAT SHOULD CHANGE DURING THE EVENING AS THE MARINE STRATOCU SHOWN ON IR SATELLITE COMES ASHORE AND SPREADS DOWN THE COASTLINE. CONSIDERABLE CLOUDINESS COASTAL AREAS BECOMES MOSTLY CLOUDY AND PARTLY CLOUDY BECOMES CONSIDERABLE CLOUDINESS INLAND AS THE CLOUDS SPREAD INLAND. A FEW SPRINKLES OR BRIEF LIGHT SHOWERS POSSIBLE AT THE COAST AS THE MARINE STRATOCU COMES ASHORE. KEPT THE MENTION OF LATE NIGHT FOG OVER THE INTERIOR AS THE WINDS DECREASE TO AROUND 5 MPH AND THE TEMPERATURE DEW POINT DEPRESSION GETS SMALLER. PREVIOUS ZONES DISCUSSION CURRENT-TONIGHT...HIGH PRESSURE NEARING THE MID ATLC COAST THIS EVENING WITH WINDS SLOWLY BECOMING ONSHORE. SHORTWAVE RIDGING ALOFT WILL PASS ACROSS THE FL PENINSULA OVERNIGHT. WIND SPEEDS 10-15 MPH...OCCASIONALLY GUSTY ALONG THE COAST...WILL DECREASE TO 5-10 MPH THIS EVENING...THEN AROUND 5 MPH MOST AREAS OVERNIGHT. ANOTHER COASTAL TROUGH WILL BEGIN TO DEVELOP ALONG THE EAST CENTRAL FL COAST TONIGHT. WITH THE MARINE INFLUENCE EXPECT AN INCREASE IN CLOUDS MOVING ONTO THE COAST AND FURTHER INLAND. SHORT TERM MODELS SUGGEST HIGHEST LIGHT PRECIPITATION CHANCES NEAR THE CAPE AND FURTHER NORTHWARD WHERE 30 PERCENT POPS WILL BE ADVERTISED. REALISTICALLY A LESS THAN 20 PERCENT CHANCE OF LIGHT PRECIPITATION WILL EXIST SOUTH FROM MELBOURNE ALONG THE COAST. MUCH MILDER MINS OVERNIGHT...RANGING FROM THE L/M50S IN LAKE CO TO THE 60S ALONG MOST COASTAL AREAS. HAVE RELUCTANTLY ADDED PATCHY FOG ACROSS OUR INTERIOR WHERE BEST CHANCES WILL EXIST FOR SOME MAINLY SHALLOW DEVELOPMENT. SUN...THE HIGH PRESSURE ACROSS THE MID ATLC STATES WILL MOVE EAST INTO THE WESTERN ATLC PROMPTING THE COASTAL TROUGH TO LIFT NORTHWARD. PRECIPITABLE WATER VALUES ON THIS DAY ARE FORECAST TO INCREASE TO AROUND 1.60 INCHES NORTH OF THE TREASURE COAST. WILL KEEP HIGHEST POPS AROUND 50 PERCENT (SHOWERS) ALONG THE VOLUSIA COAST AND TAPER TO 30 TO 40 PERCENT FOR OVER THE REMAINDER OF THE COVERAGE WARNING AREA. GREATEST CHANCES WILL BE ALONG THE COAST IN THE MORNING WITH INCREASING CHANCES INLAND DURING THE AFTERNOON. WINDS AT THE SURFACE WILL BECOME E/ESE INCREASING TO 10-15 MPH...EXCEPT 15 MPH ALONG THE SPACE/TREASURE COAST. A MUCH WARMER DAY IN STORE WITH 70S AREAWIDE AND PERHAPS A FEW 80 DEGREE READINGS SOUTH FROM ORLANDO. MON...FAST MOVING DEVELOPING LOW CENTER NEAR THE FL NE COAST WILL DRAW NE TOWARD THE MID ATLC COAST. CLOUDY SKIES WITH A CHC OF LIGHT RAIN AND RELATIVELY LOW ACCUMULATION AMOUNTS WILL STEADILY CLEAR BY LATE AFTERNOON WITH MILD TEMPERATURES. TUE-FRI...(MODIFIED PREV DISC) UNSETTLED WX PATTERN THRU MIDWEEK AS THE POLAR JET REMAINS OVER THE NRN TIER STATES WHILE THE TROPICAL JET MIGRATES N INTO THE GOMEX/DEEP SOUTH. ERN FLANK OF THE ATLC RIDGE AXIS WILL SLOWLY ERODE AS A WEAK COASTAL LOWS DVLPS AND LIFTS UP THE ERN SEABOARD...DRAGGING A COOL FRONT SLOWLY DOWN THE PENINSULA. DEEP MOISTURE POOLING WITH THE FRONTAL TROF WILL COMBINES WITH UPR LVL EVACUATION GENERATED BY THE ADVANCING TROPICAL JET TO KEEP CHC SHRAS IN THE FCST FOR MOST OF THE WEEK. FRONTAL PROGRESS WILL BE SLOW THRU MIDWEEK AS THE TROPICAL JET MOVES INTO PLACE. EVEN ONCE IT DOES...IT WILL HAVE A ZONAL ORIENTATION WHICH IS NOT CONDUCIVE FOR CLEAN OR RAPID FROPAS THRU FL. IT WILL... HOWEVER...HAVE SUFFICIENT STRENGTH TO INDUCE A SECOND AND MORE ROBUST SFC LOW OFF THE CAROLINA COAST THU NIGHT THAT SHOULD BE ABLE TO CRANK THE FRONT THRU CENTRAL FL BY DAYBREAK FRI. HAVE ADDED A CHANCE OF EMBEDDED STORMS INTO THE THURSDAY FORECAST CONSIDERING THE STRONG JET ASCD LIFT MOVING ACROSS THE GULF REGION VERY NEAR ECFL. PRECIP CHANCES WILL REMAIN IN THE FCST THRU THU NIGHT. TEMPS ABV AVG THRU WED WITH AFTN MAX READINGS M70S/L80S...BCMG NEAR AVG THU WITH MAX TEMPS U60S/M70S AND MINS U40S/M50S. SLIGHTLY BLO AVG TEMPS ON FRI IN THE WAKE OF THE COLD FRONT...MAX TEMPS L/M60S...MINS M40S N OF I-4 AND L/M50S SPACE AND TREASURE COASTS. && .AVIATION... WINDS DECREASE TO 5 TO 10 KNOTS AFTER MIDNIGHT FOR THE INTERIOR AND AROUND 10 KNOTS AT THE COAST. VFR BKN035 AFTER 05Z/MIDNIGHT AT THE COAST AS MARINE STRATOCU COMES COMES ASHORE. FEW-SCT035 INLAND AS THE MARINE STRATOCU HAS TO INITIALLY MOISTEN THE SLIGHTLY DRIER INTERIOR AIR MASS. SHALLOW PATCHY GROUND FOG POSSIBLE 09Z-13Z INTERIOR TAF SITES. PREVIOUS AVIATION DISCUSSION NORTHEAST WINDS 10-15 KTS ARE FORECAST TO DECREASE TO 5-10 MPH EARLY THIS EVENING...THEN EVENTUALLY TO AROUND 5 KTS OR LESS LATER ON. E/ESE WINDS ON SUN WITH COASTAL TROUGHING ALONG THE ECFL COAST. SMALL THREAT FOR -SHRA ALONG THE COAST...ESP N OF KMLB THIS EVENING AND OVERNIGHT WITH HIGHER POPS ON SUN...ESP NORTHWARD WITH DEEPER MOISTURE PROGGED. PATCHY FOG DEVELOPMENT AWAY FROM THE COAST FORECAST FROM SHORT-TERM GUIDANCE MODELS. WILL ALLOW NEXT SHIFT TO RE-EXAMINE AND ADD INTO TAFS AS NECESSARY. OTHERWISE DEVELOPING ONSHORE MARINE INFLUENCE TO INCREASE STRATOCU ACROSS THE AREA THROUGH THE PERIOD. && .MARINE... LATEST ROUND OF BUOY REPORTS SHOW EAST NORTHEAST WINDS AROUND 15 KNOTS FROM 20 MILES OFFSHORE AND BEYOND. SEAS AT 2 TO 4 FEET OUT TO 120 MILES LESS THAN FORECAST. SEAS TO 6 FEET IN THE GULF STREAM NOT OUT OF THE QUESTION. WILL ADD WORDING SEAS TO 6 FEET IN THE GULF STREAM. PREVIOUS MARINE DISCUSSION TONIGHT...NNE/NE WINDS AROUND 15 KTS WILL CONTINUE TO VEER TO E/ESE OVERNIGHT/TWDS DAYBREAK SUN MORNING. WIND SPEEDS WILL NEED TO BE MONITORED AS THEY MAY APPROACH 15-20 KTS AT TIMES WELL OFFSHORE. AFTER A LAX IN SEAS THIS AFTERNOON...MODELS SUGGEST WAVE HEIGHTS CLIMBING BACK TO 4-6 FT OFFSHORE/GULF STREAM SO CAUTIONARY STATEMENTS FOR SMALL CRAFT CONTINUE HERE TONIGHT. SEAS MAINLY 3-4 FT NEAR SHORE. DEVELOPING COASTAL TROUGHING WILL PROMOTE A GRADUAL INCREASE IN LIGHT PRECIPITATION...ESP CAPE NORTHWARD TONIGHT. SUN...CAUTIONARY STATEMENTS LIKELY TO GREET EARLY MORNING MARINERS OFFSHORE/GULF STREAM AS 15-20 KTS HERE LIKELY. COASTAL TROUGHING/INCREASE IN MOISTURE WILL AGAIN PROMOTE HIGHER PRECIPITATION CHANCES ON THIS DAY...ESP NORTHWARD. THUNDER IS NOT FORECAST KEEPING SHOWERY PRECIPITATION AS WORDING. SEAS BUILDING TO 4-6 FT NEAR SHORE AND 5-7 FT OFFSHORE BY AROUND MIDDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AT SOME POINT (ESP OFFSHORE)...JUST DEPENDS ON CONFIDENCE AND HOW EARLY ON THIS DAY. NEXT WEEK...SFC LOW WILL DVLP OFF THE SE COAST BY MIDDAY MON AND MOVE RAPIDLY NE INTO THE GEORGES BANK OVERNIGHT. THE DVLPG LOW WILL ERODE THE WRN FLANK OF THE ATLC RIDGE... EVENTUALLY FORMING AN INVERTED COASTAL TROF OVER THE W ATLC BY DAYBREAK TUE. GENTLE TO MODERATE S/SERLY BREEZE WILL PREVAIL THRU MIDDAY THAT WILL SLOWLY BACK TO THE E/NE AFT SUNSET. SEAS 4-6FT NEARSHORE AND 6-8FT OFFSHORE THRU THE DAY...SUBSIDING TO 3-5FT NEARSHORE AND 4-6FT OFFSHORE OVERNIGHT. TUE-WED...A COLD FRONT WILL STALL OVER THE DEEP SOUTH AS A HI PRES RIDGE PUSHES OUT OF THE CANADIAN PLAINS AND ACRS THE GREAT LAKES/NEW ENGLAND REGION. WEAK PGRAD WILL RESULT THAT SHOULD ALLOW THE INVERTED COASTAL TROF TO MAINTAIN SOME SEMBLANCE OF IDENTITY. LIGHT TO GENTLE N/NE BREEZE WILL PREVAIL THAT WILL PUSH A MODERATE ERLY SWELL INTO THE E FL COAST. SEAS 3-5FT NEARSHORE AND 4-6FT OFFSHORE TUE...BUILDING TO 4-6FT NEARSHORE AND 5-7FT OFFSHORE BY LATE WED AFTN. && .PRELIMINARY POINT TEMPS/POPS... DAB 58 77 65 79 / 30 50 30 40 MCO 56 79 63 81 / 10 30 20 40 MLB 63 79 71 80 / 20 40 20 40 VRB 64 79 69 80 / 20 40 20 40 LEE 54 76 62 80 / 10 30 20 40 SFB 57 78 64 80 / 20 40 30 40 ORL 58 78 64 80 / 20 30 20 40 FPR 64 78 70 81 / 20 30 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && IMPACT WX...VOLKMER FORECASTS...WIMMER
Hazardous weather outlook, Jan 10, 9:10 PM EST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 910 PM EST SAT JAN 10 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110800- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 910 PM EST SAT JAN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... NORTHEAST TO EAST WINDS TO AROUND 15 KNOTS OVERNIGHT WILL KEEP HIGHER SEAS TO 5 TO 6 FEET ACROSS OFFSHORE AND GULF STREAM WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE OPEN ATLANTIC TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BOATING CONDITIONS WILL REMAIN POOR TO HAZARDOUS SUNDAY AND MONDAY AS WINDS AND SEAS INCREASE AGAIN THIS WEEKEND. THE THREAT FOR RIP CURRENTS WILL ALSO REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. VOLKMER
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.